MAUDE Adverse Event Report: ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
Two advance 35 lp low profile balloon catheters were used in a percutaneous transluminal angioplasty of the superficial femoral artery.It was reported that the first balloon (1820334-2017-03626) burst at the intersection, but was still able to be pulled through the introducer.A second balloon (1820334-2017-03627) ripped apart into two pieces and was retrieved with a snare.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, dimensional verification, device history record, instructions for use (ifu), manufacturing instructions, specifications, quality control, visual inspection and functional testing of the returned device was conducted during the investigation.One used advance 35 lp low profile balloon catheter was returned for examination.The pta5 was returned with an unknown wire guide with a curved distal end lodged inside the balloon catheter.The wire was not able to be removed from the catheter.Both marker bands were missing from the balloon catheter.Balloon is separated and only the proximal section was returned.1 cm of the balloon tubing at the proximal end is accordion.The balloon segment that was returned burst radially.A document-based investigation was performed.A review of the device history record shows non-conforming events; however, all non-conforming product was either scrapped or re-worked as appropriate prior to completion of the final lot.There were no other reported complaints for this lot number.The customer stated the balloon was inflated according to packaging.The customer also stated that vessel calcification was present.Based on the information provided, examination of the returned product, and the results of our investigation; a definitive root cause could not be determined.However, it is likely that patient anatomy contributed to the device failure.Appropriate measures have been initiated to address this failure mode.The appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
MDR Report Key6966580
Report Number1820334-2017-03627
Device Sequence Number1324664
Product Code DQY
UDI-Device Identifier10827002523590
UDI-Public(01)10827002523590(17)191107(10)7420691
Combination Product (Y/N)N
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTA5-35-80-6-4.0
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/12/2017
Supplement Date Received by Manufacturer01/18/2018
Initial Report FDA Received Date10/20/2017
Supplement Report FDA Received Date01/18/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;